Weaning off Metoprolol

Posted by kenny48 @kenny48, May 11, 2018

Hi,
I've been taking both flecainide and metoprolol now for eight years, as a prophylactic for Afib. I recently moved to North Carolina and have a new Cardiologist. Have had a lot of PVC's this past two months, and had to wear a heart monitor for an entire month. He said that although I had a lot of PVC's I didn't have even one PAC! He also noted that my BPM was low in the low fifties most of the time. He asked why I was taking metropolol. I told him that the only thing my previous doctor had said was " it makes the flecainide, work better". He suggested I stop taking the metoprolol to see how I do without it. Unfortunately I read a lot of information on the internet. I read that it can be very dangerous to stop taking it. I take 25 mg metoprolol succinate, split in half. Once in the morning with my flecainide, and then again in the evening for a second dose. He wants me to take half in the morning and skip the evening dose for two days, then stop entirely. Has anyone else stopped taking this drug in a similar manner? I'm worried that the cut off is too soon.

@jamison3

Hi I was told by doctor to start tapering off this medicine on Friday I haven’t been on it that long ( a month). He said to take half Friday and Saturday and skip a dose on Sunday and check my heart rate during the day and then take a half on Monday and then stop . And I wash taking this medicine because my heart heart was beating really fast on last month but when they did the blood work and put me in the heart monitor everything was okay. He told me it was ptsd that’s causing it. And starting next week I will be starting Zoloft 50mg. I’m nervous because I have been reading on the internet about the side affects of stopping this medicine

Jump to this post

Hi @jamison3, welcome to Mayo Clinic Connect. You'll notice that I moved your message to this existing discussion. @kenny48 asked the same question a while back and members like @kkwmp @maryrohrer1 @texas14 @soliloquized @exboater @hopeful33250 @jackj and more have shared their experiences. Click VIEW & REPLY in the email notification to scroll through past messages.

You'll read that others have advised weaning off Metoprolol gradually and under your doctor's guidance, which you're doing. I'm glad that your heart rate turned out not to be a cardiac issue. You may be interested in joining the discussions about PTSD and Zoloft in these groups:
– Depression & Anxiety https://connect.mayoclinic.org/group/depression-anxiety/
– Mental Health https://connect.mayoclinic.org/group/mental-health/

How is your heart rate today? How do you feel?

REPLY
Please login or register to post a reply.